Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 9, 2021, 3:00 PM CDT for Marshall County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 3:00 PM CDT (20:00 UTC)
- Expired
- Jul 9, 2021, 3:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
County Marshall County, TN
The radar
The Nashville radar (KOHX), 80 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
491 WWUS84 KOHX 092000 SPSOHX Special Weather Statement National Weather Service Nashville TN 300 PM CDT Fri Jul 9 2021 TNZ061-075-092030- Bedford TN-Marshall TN- 300 PM CDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL AND WESTERN BEDFORD COUNTIES UNTIL 330 PM CDT... At 300 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles northwest of Shelbyville, moving south at 25 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Shelbyville, Lewisburg, Chapel Hill, Belfast, Farmington and Unionville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3563 8674 3564 8652 3537 8641 3537 8679 TIME...MOT...LOC 2000Z 357DEG 40KT 3556 8663 $$ 07
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 9, 2:22 PM CDT, 38 minutes earlier.
Area forecast discussion, Jul 9, 2:22 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Nashville TN 222 PM CDT Fri Jul 9 2021 .DISCUSSION... Showers and thunderstorms continue to develop this afternoon ahead of a weak upper level disturbance in the northwest flow. Enough instability is out there for a strong storm or two capable of some gusty winds, and deep layer shear is just strong enough to help maintain some updrafts for heavy rain. Dewpoints in the low 70s providing plenty of moisture and PWAT values showing 1.5 to 2 inches across the models and will continue the heavy rain threat with any stronger updrafts. A brief lull in convective activity should move in this evening after sunset, but CAMs and even long term models bring in additional showers and thunderstorms overnight ahead of another stronger shortwave moving in from the Plains. This shortwave will be ahead of the larger and stronger Plains trough that will move southward later on Saturday and sit over northern MO on Sunday. Showers and thunderstorms will develop again during the day Saturday, especially in the afternoon east of I-65 according to CAM guidance with that shortwave in the OH River Valley ahead of the larger upper low in the Plains. The question will remain on how far south and east the trough gets Saturday night, and how strong outflow will be to get convection into the mid state Saturday night into Sunday morning. Currently SPC has a slight risk in our northwest, and should the trough and earlier convection Saturday afternoon/evening move further southeast, we could see some strong to severe storms with a damaging wind threat overnight Saturday night into Sunday morning. The HRRR and ARW are the CAMs that are showing the strongest storms over our area Saturday night, but the other CAMs have convection weakening as it gets further from the upper trough and closer to the mid state. Confidence is low on severe convection making it to the northwest Saturday night into Sunday morning with current guidance, but should more CAMs get on board or if convection developing Saturday afternoon to our northwest strengthens enough for strong outflow, chances for severe storms Saturday night will increase. The HRRR/ARW do suggest a line of storms, so again looking at the main threat being damaging winds with any strong to severe convection should it make it to the mid state Saturday night/Sunday morning. Showers and storms will continue on Sunday thanks to the upper low to our northwest bringing additional southerly flow, moisture, and lift over the region. We may get a short break late Sunday night but another lobe of the upper low will aid diurnal convection during the day Monday. Models have been quite high with pops lately, but with a strong trough to our NW did not back off pops too much Sunday and Monday. On Tuesday the trough begins moving northwest towards the eastern Great Lakes, so higher pops will end, but mainly afternoon chances of showers and storms will continue with southwest flow aloft in the wake of the low. Second half of next week will have a high develop off the SC coast, and help southerly flow remain over our region. This will keep the afternoon storm chances in place into next weekend. && .AVIATION... 18Z TAF DISCUSSION. BNA/MQY/CKV/CSV...A surface boundary appears to be stretched along the Tennessee Valley which is providing the focus for ongoing convection. However, the terminals are all well north of this activity, and the HRRR is only showing isolated cells developing across Middle Tennessee this afternoon and evening. We'll handle this with VCSH remarks for now, but will certainly amend if we end up with more development than what we're currently expecting. Outside of any showers/storms, look for VFR wx the next 24 hrs., except at CSV, where low ceilings are likely to develop later tonight and tomorrow morning. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 89 74 88 71 / 50 60 50 80 70 Clarksville 71 87 73 84 69 / 60 60 70 90 60 Crossville 67 81 67 81 67 / 40 60 40 70 60 Columbia 70 88 72 87 69 / 40 50 50 80 70 Lawrenceburg 70 86 71 84 69 / 30 40 40 80 80 Waverly 71 88 72 85 69 / 30 40 50 80 80 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........08
Hazardous weather outlook, Jul 9, 5:11 AM CDT, 9 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 511 AM CDT Fri Jul 9 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-101015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 511 AM CDT Fri Jul 9 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A few strong to isolated severe storms are possible late Saturday. Gusty winds and heavy downpours can be expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 11
In the hours before
Special weather statement, Jul 9, 9:16 AM CDT, 5 hours 44 minutes before
Special Weather Statement
National Weather Service Nashville TN
916 AM CDT Fri Jul 9 2021
TNZ093-094-091500-
Lawrence TN-Wayne TN-
916 AM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE AND SOUTHERN
LAWRENCE COUNTIES UNTIL 1000 AM CDT...
At 916 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Collinwood, or 15 miles north of Florence, moving east
at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Loretto, Collinwood, St. Joseph, Cypress Inn, Westpoint and Iron
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3501 8788 3524 8785 3511 8722 3510 8721
3509 8722 3500 8722
TIME...MOT...LOC 1416Z 281DEG 19KT 3504 8773
BarnwellSpecial weather statement, Jul 9, 9:43 AM CDT, 5 hours 17 minutes before
Special Weather Statement National Weather Service Nashville TN 943 AM CDT Fri Jul 9 2021 TNZ095-091530- Giles TN- 943 AM CDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GILES COUNTY UNTIL 1030 AM CDT... At 943 AM CDT, Doppler radar was tracking a strong thunderstorm near Pulaski, moving east at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pulaski, Elkton, Goodspring and Frankewing. This includes Interstate 65 between mile markers 2 and 19. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3507 8720 3529 8718 3526 8683 3500 8684 TIME...MOT...LOC 1443Z 279DEG 25KT 3514 8700 Barnwell
Special weather statement, Jul 9, 10:17 AM CDT, 4 hours 43 minutes before
Special Weather Statement National Weather Service Nashville TN 1017 AM CDT Fri Jul 9 2021 TNZ093>095-091600- Lawrence TN-Wayne TN-Giles TN- 1017 AM CDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE...SOUTHERN LAWRENCE AND SOUTHWESTERN GILES COUNTIES UNTIL 1100 AM CDT... At 1016 AM CDT, Doppler radar was tracking a strong thunderstorm 9 miles north of St. Florian, or 12 miles north of Florence, moving east at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Loretto, St. Joseph, Minor Hill and Iron City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3500 8770 3513 8768 3511 8712 3500 8712 TIME...MOT...LOC 1516Z 277DEG 26KT 3501 8761 Barnwell
Special weather statement, Jul 9, 3:00 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Nashville TN 300 PM CDT Fri Jul 9 2021 TNZ061-075-092030- Bedford TN-Marshall TN- 300 PM CDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL AND WESTERN BEDFORD COUNTIES UNTIL 330 PM CDT... At 300 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles northwest of Shelbyville, moving south at 25 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Shelbyville, Lewisburg, Chapel Hill, Belfast, Farmington and Unionville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3563 8674 3564 8652 3537 8641 3537 8679 TIME...MOT...LOC 2000Z 357DEG 40KT 3556 8663 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:48 PM CDT | Special Weather Statement | OHX | Rutherford | 27 min |
| Jul 8, 11:34 PM CDT | Special Weather Statement | OHX | Hickman | 41 min |
| Jul 9, 12:38 AM CDT | Special Weather Statement | OHX | Houston | 37 min |
| Jul 9, 12:47 AM CDT | Special Weather Statement | OHX | Maury | 28 min |
| Jul 9, 7:02 AM CDT | Special Weather Statement | OHX | Cumberland, DeKalb, Van Buren, Warren, White | 43 min |
| Jul 9, 8:05 AM CDT | Special Weather Statement | OHX | Wayne | 55 min |
| Jul 9, 9:16 AM CDT | Special Weather Statement | OHX | Lawrence | 44 min |
| Jul 9, 9:43 AM CDT | Special Weather Statement | OHX | Giles | 47 min |
| Jul 9, 10:09 AM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 3 hr |
| Jul 9, 10:17 AM CDT | Special Weather Statement | OHX | Lawrence | 43 min |
| Jul 9, 10:22 AM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 113 min |
| Jul 9, 2:45 PM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Perry | 2 hr |
| Jul 9, 3:24 PM CDT | Special Weather Statement | OHX | Marshall | 36 min |
| Jul 9, 3:47 PM CDT | Areal Flood Advisory | OHX | Maury | 118 min |
| Jul 9, 4:03 PM CDT | Special Weather Statement | OHX | Marshall | 42 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.